MAUDE Adverse Event Report: BECTON DICKINSON CATHENA; INTRAVASCULAR CATHETER

BECTON DICKINSON CATHENA; INTRAVASCULAR CATHETER
Catalog Number 386808
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported by customer that there appears to be some sort of substance noticed in the canula and protrudes from the tip of the canula when ensuring separation of canula and needle prior to use on patients.Some devices are not sharp enough to pierce skin.Complaint via email.Xxxxx mdip report incident or problem information xxxxx mdip reference number (id): (b)(4) date of incident (yyyy-mm-dd): (b)(6) 2026 type of incident/problem: a1.Defect (observed prior to use) level of harm: no effect - did not reach patient/person -- detected before use or does not touch patient before use xxxxx optional report to cmdsnet (health canada): incident details: there appears to be some sort of substance noticed in the canula and protrudes from the tip of the canula when ensuring separation of canula and needle prior to use on patients.Some devices are not sharp enough to pierce skin.Device information device name/description: catheter iv safety winged with multiguard 18gax1.25in cathena manufacturer: becton dickinson canada inc manufacturer code/model: 386808 serial or lot number: 4278305 supplier: xxxxx supplier/catalogue number: 333-386808 is the device retained?.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 4 samples submitted for evaluation.The reported issue of foreign matter was not confirmed upon inspection of the samples.Analysis of the samples showed no foreign matter; however, visible silicone was observed on the catheter.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The assembly process was reviewed.There could have been silicone accumulated at the surface of the lube tank which might have transferred to the cannula surface.After catheter subassemblies are set together with the needle hub subassembly, it is possible for the silicone to migrate to the cannula/catheter tip area during transportation or storage.The cleaning form was updated to include cleaning the surface area of the lube tank and surrounding areas every shift.The reported lot number was manufactured before action implementation.

Brand Name
CATHENA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25017437
Report Number2243072-2026-00315
Device Sequence Number9587904
Product Code FOZ
UDI-Device Identifier00382903868087
UDI-Public(01)00382903868087(10)4278305
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386808
Device Lot Number4278305
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date04/28/2026
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown